MAUDE Adverse Event Report: CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM

CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM
Model Number FG-50621
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639); Foreign Body In Patient (2687)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation.The micor extractor device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.The device labeling identifies capsular rupture as an inherent safety risk.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
A patient underwent cataract surgery in the left eye on (b)(6) 2024 where the micor lens fragmentation system was used to remove the cataractous lens fragments.The cataract surgery was performed in combination with implantation of a glaucoma drainage device (gdd) where the gdd was implanted prior to lens extraction.The cataract was described as hard and the pupil was very constricted.During lens removal with the micor extractor the posterior capsule tore and there was vitreous loss and a portion of the lens dropped into the vitreous cavity.A vitrectomy was performed and the patient was referred to a retina specialist.No intraocular lens was able to be implanted due to lack of capsular support.Postoperatively the patient had corneal edema and inflammation.Intraocular lens implantation will be performed as the eye heals.

Brand Name
MICOR LENS FRAGMENTATION SYSTEM
Common Device Name
PHACOFRAGMENTATION SYSTEM
Manufacturer (Section D)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC.
8740 technology way
reno NV 89521
Manufacturer (Section G)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY, INC.
8740 technology way
reno NV 89521
Manufacturer Contact
andrew rybold
8740 technology way
reno 89521
7754731014
MDR Report Key20584920
Report Number3012123033-2024-00010
Device Sequence Number21039681
Product Code HQC
UDI-Device Identifier00860000122368
UDI-Public00860000122368
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K222236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Model NumberFG-50621
Device Lot NumberFG24042901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American